Alert archive / Alabama / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 164, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 23, 2015, 8:38 AM CST for Conecuh County, Covington County, Escambia County, Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2015, 8:38 AM CST (14:38 UTC)
- Expired
- Dec 23, 2015, 9:45 AM CST
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Conecuh County, AL, Covington County, AL, Escambia County, AL
The radar
The Ft Rucker radar (KEOX), 95 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 2.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -251 J/kg
- Mixed-layer LCL
- 826 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
768
WUUS54 KMOB 231438
SVRMOB
ALC035-039-053-231545-
/O.NEW.KMOB.SV.W.0164.151223T1438Z-151223T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
838 AM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
EASTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 945 AM CST
* AT 838 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
RIVERVIEW...OR 7 MILES EAST OF EAST BREWTON...MOVING NORTHEAST AT
45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...OPP...BREWTON...EAST BREWTON...BABBIE...RIVER FALLS...
RED LEVEL...CAROLINA...HEATH...SANFORD...HORN HILL AND GANTT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3122 8620 3100 8675 3100 8700 3112 8709
3152 8653 3153 8640 3145 8640 3152 8631
3146 8628 3144 8624 3138 8619 3123 8620
TIME...MOT...LOC 1438Z 236DEG 38KT 3106 8693
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BUTTS3 follow-up statements
822
WWUS54 KMOB 231456
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
856 AM CST WED DEC 23 2015
ALC035-039-053-231545-
/O.CON.KMOB.SV.W.0164.000000T0000Z-151223T1545Z/
CONECUH AL-COVINGTON AL-ESCAMBIA AL-
856 AM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR SOUTHEASTERN CONECUH...COVINGTON AND EASTERN ESCAMBIA COUNTIES...
AT 855 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR US 29 AND CR
43...OR 18 MILES SOUTHWEST OF ANDALUSIA...MOVING NORTHEAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...OPP...BABBIE...RIVER FALLS...RED LEVEL...CAROLINA...
HEATH...SANFORD...HORN HILL...GANTT...ONYCHA AND LIBERTYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
&&
LAT...LON 3122 8620 3100 8675 3108 8690 3120 8697
3152 8653 3153 8640 3145 8640 3152 8631
3146 8628 3144 8624 3138 8619 3123 8620
TIME...MOT...LOC 1455Z 236DEG 38KT 3116 8675
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BUTTS220
WWUS54 KMOB 231515
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
915 AM CST WED DEC 23 2015
ALC035-053-231523-
/O.CAN.KMOB.SV.W.0164.000000T0000Z-151223T1545Z/
CONECUH AL-ESCAMBIA AL-
915 AM CST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CONECUH AND
EASTERN ESCAMBIA COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
LAT...LON 3122 8620 3102 8670 3135 8670 3137 8667
3142 8667 3152 8653 3153 8640 3145 8640
3152 8631 3146 8628 3144 8624 3138 8619
TIME...MOT...LOC 1513Z 235DEG 35KT 3125 8659
$$
ALC039-231545-
/O.CON.KMOB.SV.W.0164.000000T0000Z-151223T1545Z/
COVINGTON AL-
915 AM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR COVINGTON COUNTY...
AT 913 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAROLINA...OR
7 MILES SOUTHWEST OF ANDALUSIA...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...OPP...BABBIE...RIVER FALLS...RED LEVEL...CAROLINA...
HEATH...SANFORD...HORN HILL...GANTT...ONYCHA AND LIBERTYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STAY TUNED FOR FURTHER UDPATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
&&
LAT...LON 3122 8620 3102 8670 3135 8670 3137 8667
3142 8667 3152 8653 3153 8640 3145 8640
3152 8631 3146 8628 3144 8624 3138 8619
TIME...MOT...LOC 1513Z 235DEG 35KT 3125 8659
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
BUTTS941
WWUS54 KMOB 231536
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
936 AM CST WED DEC 23 2015
ALC039-231545-
/O.CON.KMOB.SV.W.0164.000000T0000Z-151223T1545Z/
COVINGTON AL-
936 AM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 AM CST
FOR NORTHEASTERN COVINGTON COUNTY...
AT 936 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BRANTLEY TO 6 MILES EAST OF ROSE HILL TO NEAR
SANFORD...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ANDALUSIA...OPP...BABBIE...SANFORD...HORN HILL...ONYCHA...
LIBERTYVILLE AND ROSE HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
&&
LAT...LON 3112 8646 3133 8648 3153 8640 3145 8640
3152 8631 3146 8628 3144 8624 3138 8619
3122 8620
TIME...MOT...LOC 1536Z 233DEG 48KT 3154 8629 3142 8630 3126 8640
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$
BUTTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 5:35 AM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Dec 23, 5:35 AM CST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
535 AM CST WED DEC 23 2015
...SEVERE STORMS WITH LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE
REGION TODAY AND TONIGHT...
.NEAR TERM /NOW THROUGH WEDNESDAY NIGHT/...A DEEPLY MOIST SOUTHWEST
FLOW ALOFT PERSISTS ACROSS THE CENTRAL GULF COAST REGION EARLY THIS
MORNING BETWEEN A MID LEVEL TROUGH DEEPENING OVER THE ROCKY
MOUNTAINS AND ADJACENT PLAINS STATES AND A RIDGE OF HIGH PRESSURE
LOCATED OVER THE WESTERN ATLANTIC. EARLY MORNING RADAR IMAGERY
SHOWED A LARGE AREA OF RAIN SPREADING ACROSS THE FORECAST AREA AHEAD
OF A SHORTWAVE TROUGH LIFTING NORTHEASTWARD FROM THE VICINITY OF
SOUTHEASTERN LA THROUGH SOUTHWEST AL. A FEW HEAVIER SHOWERS AND
THUNDERSTORMS WERE ALSO LOCATED FROM COASTAL PORTIONS OF SOUTHEAST
MS AND SOUTHWEST AL THROUGH THE INTERIOR NW FL PANHANDLE AND
ADJACENT SOUTH CENTRAL AL WHERE SOME ELEVATED INSTABILITY WAS
AVAILABLE...BUT SO FAR THE STRONGER CELLS HAVE REMAINED BELOW SEVERE
LIMITS AS THE BETTER INSTABILITY HAS REMAINED POSITIONED WELL
OFFSHORE.
THE MOIST SOUTHWEST FLOW PATTERN ALOFT WILL PERSIST ACROSS THE
REGION TODAY. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL
PERSIST THROUGH THE EARLY TO MID MORNING HOURS...THOUGH THE PAST FEW
RUNS OF THE HRRR SHOW A DECREASE IN CONVECTIVE COVERAGE FROM SW TO
NE AFTER 9-10 AM AS THE INITIAL SHORTWAVE TROUGH TRANSLATES
NORTHEAST OF THE REGION. HOWEVER...A DIFLUENT MID LEVEL FLOW PATTERN
WILL BE IN PLACE ACROSS OUR FORECAST AREA LATE THIS MORNING INTO THIS
AFTERNOON AS A NEGATIVELY TILTED SHORTWAVE TROUGH EJECTS FROM THE
CENTRAL PLAINS TO THE UPPER MIDWESTERN STATES AND GREAT LAKES REGION.
MOISTURE AND LIFT WILL BE SUFFICIENT FOR THE DEVELOPMENT OF
ADDITIONAL SHOWERS AND THUNDERSTORMS THROUGH THIS AFTERNOON AND
EVENING...AND WILL MAINTAIN A LIKELY CHANCE ACROSS MUCH OF THE REGION
THROUGH THIS PERIOD. DEEP LAYER SHEAR WILL BE STRONGER OVER
SOUTHEASTERN MS AND INTERIOR SOUTHWEST AL TODAY... WHERE 0-6 KM BULK
SHEAR VALUES WILL AVERAGE 40-45 KNOTS. INSTABILITY WILL ALSO BE ON
THE INCREASE TODAY AS SURFACE DEWPOINTS RANGE FROM THE UPPER 60S TO
AROUND 70 F ACROSS THE REGION. MLCAPE VALUES ARE PROGGED TO INCREASE
TO 500-1000 J/KG OVER EASTERN PORTIONS OF THE CWFA TO A MORE
IMPRESSIVE 1000-1500 J/KG ACROSS SOUTHEAST MS AND INTERIOR SOUTHWEST
AL. THE COMBINATION OF THE STRONG SHEAR...INCREASED INSTABILITY ALONG
WITH 0-1 KM SRH VALUES OF 200- 300 M2/S2 WILL BRING A SEVERE WEATHER
THREAT TO MUCH OF THE REGION TODAY...WITH THE BETTER POTENTIAL OVER
SOUTHEAST MS AND INTERIOR SW AL. A FEW TORNADOES...DAMAGING WINDS AND
LARGE HAIL WILL ALL BE POSSIBLE TODAY. LOCALLY HEAVY RAIN COULD ALSO
RESULT IN LOCALIZED FLOODING. GUSTY SOUTHERLY WINDS ARE EXPECTED
TODAY AHEAD OF THE DEEPENING STORM SYSTEM TO OUR W/NW. WHILE WIND
GUSTS COULD APPROACH ADVISORY THRESHOLDS NEAR THE COAST...THE
EXPECTED NATURE LOOKS BRIEF AND INFREQUENT ENOUGH TO PRECLUDE
ISSUANCE OF ADVISORY WITH THIS PACKAGE.
A SECONDARY SHORTWAVE MAY LIFT NORTHEASTWARD ACROSS THE REGION THIS
EVENING AND TONIGHT...WITH SOME OF THE GLOBAL GUIDANCE INDICATING
ANOTHER ROUND OF CONVECTION DEVELOPING MAINLY ALONG AND EAST OF I-65
AND NEAR THE COAST. A SEVERE THREAT MAY PERSIST AT LEAST INTO THE
EVENING GIVEN AMPLE DEEP LAYER SHEAR/INSTABILITY. WILL MAINTAIN
LIKELY POPS TONIGHT...AND KEEP MENTION OF SEVERE IN THROUGH AT
LEAST THE EVENING. /21
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...A SERIES OF SOUTHERN
STREAM SHORTWAVES MOVE ACROSS THE AREA ON THURSDAY THEN WEAKEN
THURSDAY NIGHT INTO FRIDAY AS UPPER RIDGING BUILDS OVER THE EASTERN
STATES AND A HIGHLY AMPLIFIED LONGWAVE TROF EVOLVES OVER THE WESTERN
STATES. A SERIES OF SHORTWAVES EJECTED DOWNSTREAM FROM THE UPPER TROF
MOVE ACROSS THE PLAINS...AND INTERACT WITH AN OLD REMNANT FRONTAL
BOUNDARY LOCATED FROM THE SOUTHERN PLAINS TO NEAR THE OHIO RIVER
VALLEY...POSSIBLY FORMING SEVERAL SURFACE WAVES MOVING ALONG THE
BOUNDARY THURSDAY NIGHT INTO FRIDAY. WHILE THE BULK OF GUIDANCE SHOWS
THAT THE FRONTAL BOUNDARY WILL BE LOCATED GENERALLY WELL TO THE NORTH
OF THE AREA THROUGH THE PERIOD...THE GFS SHOWS THAT THE BOUNDARY MAY
SHIFT TO OVER THE LOWER MISSISSIPPI RIVER VALLEY THURSDAY
NIGHT...CLOSE TO THE NORTHWESTERN PORTION OF THE FORECAST AREA...BEFORE
PUSHING FURTHER TO THE NORTH. HAVE CONTINUED WITH LIKELY POPS ON
THURSDAY WITH CHANCE POPS FOR MUCH OF THE AREA THURSDAY NIGHT WITH
THE HIGHEST POPS OVER THE INTERIOR NORTHWEST PORTION OF THE AREA.
POPS THEN TAPER OFF TO SLIGHT CHANCE FOR MUCH OF THE AREA FOR
FRIDAY...WITH SLIGHT CHANCE POPS FOLLOWING THROUGH SATURDAY. SURFACE
BASED CAPES INCREASE TO 1500-2000 J/KG CHRISTMAS EVE BUT 0-1 KM
HELICITY VALUES SHOULD REMAIN AT 100 M2/S2 SUGGESTING SOME STRONG
STORMS WILL BE POSSIBLE BUT THE SEVERE STORM POTENTIAL LOOKS LOW AT
THIS TIME. HIGHS WILL BE IN THE MID TO UPPER 70S ON CHRISTMAS
EVE...WITH EVEN WARMER HIGHS FOR CHRISTMAS RANGING FROM THE MID 70S
NEAR THE COAST TO AROUND 80 INLAND. HIGHS ON CHRISTMAS EVE WILL BE
ABOUT 2 DEGREES BELOW THE RECORD HIGHS AT MOBILE AND PENSACOLA...AND
MAY TIE OR BREAK THE RECORD OF 77 AT MOBILE ON CHRISTMAS. LOWS WILL
BE RATHER MILD AND IN THE MID 60S CHRISTMAS EVE NIGHT AND CHRISTMAS
NIGHT. /29
.LONG TERM /SATURDAY THROUGH TUESDAY/...THE HIGHLY AMPLIFIED LONGWAVE
TROF OVER THE WESTERN STATES EVOLVES INTO A CUT OFF LOW OVER THE
EXTREME SOUTHWEST STATES ON SATURDAY...WHICH PROGRESSES SLOWLY ACROSS
THE SOUTH CENTRAL STATES THROUGH MONDAY USING THE PREDOMINATE
SOLUTIONS OF THE ECMWF/CMC/NAEFS/UKMET...THEN IS EXPECTED TO LIFT OFF
TOWARDS THE GREAT LAKES REGION THROUGH TUESDAY. AN ASSOCIATED SURFACE
LOW PASSES NORTH OF THE AREA LATE IN THE PERIOD AND IS EXPECTED TO
BRING A COLD FRONT THROUGH THE AREA LATE MONDAY NIGHT INTO TUESDAY.
WILL HAVE SLIGHT CHANCE POPS ON SATURDAY INCREASE TO CHANCE TO GOOD
CHANCE POPS FOR MUCH OF THE AREA FOR MONDAY AND MONDAY NIGHT AHEAD OF
THE FRONT...THEN CHANCE POPS FOLLOW FOR MOST OF THE AREA TUESDAY.
HIGHS ON SATURDAY AND SUNDAY WILL BE IN THE MID TO UPPER 70S...THEN
TRENDING COOLER BY TUESDAY WITH HIGHS IN THE 60S. LOWS SATURDAY NIGHT
AND SUNDAY NIGHT WILL BE IN THE MID 60S...THEN TRENDING COOLER TO THE
50S FOR TUESDAY NIGHT IN THE WAKE OF THE FRONT. /29
&&
.MARINE...SOUTHERLY WINDS INCREASE TODAY THEN SUBSIDES TONIGHT
INTO THURSDAY AS A STORM SYSTEM MOVES ACROSS OUR REGION. WINDS AND
SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS STORMS. AREAS OF
DENSE FOG WILL BE POSSIBLE THROUGH LATE WEEK PARTICULARLY IN BAYS AND
COASTAL WATERS DURING THE EVENING AND OVERNIGHT HOURS. A LIGHT TO
MODERATE SOUTHERLY FLOW FOLLOWS FOR FRIDAY THEN GRADUALLY INCREASES
THROUGH SUNDAY AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 67 76 65 / 80 70 70 30
PENSACOLA 76 69 75 66 / 80 70 60 30
DESTIN 76 69 75 66 / 80 70 50 20
EVERGREEN 77 67 79 65 / 80 70 60 30
WAYNESBORO 75 65 78 66 / 80 60 60 40
CAMDEN 76 67 78 66 / 80 70 60 40
CRESTVIEW 75 69 78 65 / 90 70 50 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR ALZ265-266.
FL...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR FLZ202-204-206.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST THURSDAY FOR GMZ631-632-650-
655-670-675.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, Dec 23, 8:38 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 838 AM CST WED DEC 23 2015 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241445- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 838 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE THREAT FOR SEVERE WEATHER WILL CONTINUE ACROSS THE REGION TODAY AND WILL CONTINUE INTO THIS EVENING. TORNADOES...DAMAGING WINDS...AND LARGE HAIL WILL ALL BE POSSIBLE. VERY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS THAT DEVELOP TODAY...WHICH COULD LEAD TO LOCALIZED FLASH OR AREAL FLOODING. LOCALIZED FLOODING OF URBAN AND LOW LYING AREAS WILL ALSO BE POSSIBLE. A HIGH RISK FOR DANGEROUS RIP CURRENTS CAN BE EXPECTED ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL LIKELY BE NECESSARY TODAY. GMZ630>635-650-655-670-675-241445- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 838 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WIND AND WAVE CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE TODAY. AREAS OF DENSE FOG MAY BE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF DENSE FOG MAY CONTINUE THROUGH MUCH OF THE WEEK.
In the hours before
Local storm report, Dec 23, 7:12 AM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
712 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 AM HAIL MOBILE AIRPORT 30.68N 88.24W
12/23/2015 E0.88 INCH MOBILE AL AMATEUR RADIO
NICKEL SIZED HAIL REPORTED AT RANGELINE ROAD AND I-10
&&
SESpecial weather statement, Dec 23, 7:18 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
718 AM CST WED DEC 23 2015
MSZ067-075-076-231415-
PERRY MS-WAYNE MS-GREENE MS-
718 AM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
PERRY...SOUTHEASTERN WAYNE AND GREENE IN SOUTHEAST MISSISSIPPI UNTIL
815 AM CST...
AT 717 AM CST...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED 7
MILES SOUTH OF NEW AUGUSTA...OR 17 MILES SOUTH OF RICHTON...MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
WAYNESBORO... RICHTON... BEAUMONT...
NEW AUGUSTA... STATE LINE... MCLAIN...
BUCKATUNNA... CLARA...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
LAT...LON 3178 8847 3127 8844 3093 8906 3119 8915
3124 8915
TIME...MOT...LOC 1317Z 223DEG 49KT 3110 8902
BUTTSLocal storm report, Dec 23, 7:21 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
721 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM FLASH FLOOD GRAND BAY 30.48N 88.34W
12/23/2015 MOBILE AL FIRE DEPT/RESCUE
GRAND BAY FD WATER RESCUE AT 188 AND FERNLAND ROAD
&&
SELocal storm report, Dec 23, 7:28 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
728 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM FLASH FLOOD PRICHARD 30.74N 88.09W
12/23/2015 MOBILE AL FIRE DEPT/RESCUE
PRICHARD FD WATER RESCUE AT GOLFWAY DRIVE
&&
SELocal storm report, Dec 23, 7:54 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
754 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 2 WSW DEES 30.55N 88.38W
12/23/2015 MOBILE AL BROADCAST MEDIA
MEDIA REPORTS TREES ACROSS ROADWAY AT FORT LAKE ROAD AND
GASTON LOOP ROAD
&&
SESpecial weather statement, Dec 23, 8:07 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
807 AM CST WED DEC 23 2015
ALZ051>053-MSZ067-231500-
CLARKE AL-WASHINGTON AL-CHOCTAW AL-WAYNE MS-
807 AM CST WED DEC 23 2015
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CLARKE...NORTHWESTERN WASHINGTON AND SOUTHWESTERN
CHOCTAW IN SOUTHWEST ALABAMA...AND SOUTHEASTERN WAYNE IN SOUTHEAST
MISSISSIPPI UNTIL 900 AM CST...
AT 806 AM CST...A STRONG THUNDERSTORM WAS LOCATED OVER BUCKATUNNA...
OR 13 MILES SOUTHEAST OF WAYNESBORO...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
THOMASVILLE... MILLRY... SILAS...
COFFEEVILLE... FULTON... BUCKATUNNA...
CLARA...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.
LAT...LON 3199 8807 3199 8779 3178 8767 3142 8845
3144 8845 3143 8855 3158 8870 3201 8809
TIME...MOT...LOC 1406Z 229DEG 44KT 3152 8851
BUTTSThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 10:01 PM CST | Small Craft Advisory | MOB | 24 hr | |
| Dec 23, 2:27 AM CST | Special Marine Warning | MOB | 33 min | |
| Dec 23, 2:34 AM CST | Special Weather Statement | MOB | Mobile | 41 min |
| Dec 23, 3:47 AM CST | Special Marine Warning | MOB | 43 min | |
| Dec 23, 4:46 AM CST | Special Weather Statement | MOB | Mobile | 29 min |
| Dec 23, 4:56 AM CST | Special Marine Warning | MOB | 49 min | |
| Dec 23, 5:23 AM CST | Special Weather Statement | MOB | Baldwin | 67 min |
| Dec 23, 5:49 AM CST | Rip Current Statement | MOB | Baldwin, Mobile | 36 hr |
| Dec 23, 6:11 AM CST | Special Weather Statement | MOB | Mobile | 49 min |
| Dec 23, 6:32 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Dec 23, 6:33 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 42 min |
| Dec 23, 6:36 AM CST | Special Marine Warning | MOB | 54 min | |
| Dec 23, 6:38 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 37 min |
| Dec 23, 6:50 AM CST | Flash Flood Warning | MOB | Mobile | 3 hr |
| Dec 23, 7:02 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 43 min |
| Dec 23, 7:12 AM CST | Tornado Warning | MOB | Baldwin | 48 min |
| Dec 23, 7:40 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 65 min |
| Dec 23, 8:07 AM CST | Special Weather Statement | MOB | Choctaw | 53 min |
| Dec 23, 8:55 AM CST | River Flood Warning | MOB | Covington, Escambia | 13 days |
| Dec 23, 8:56 AM CST | River Flood Warning | MOB | Escambia | 4 days |
| Dec 23, 8:58 AM CST | River Flood Warning | MOB | Baldwin | 61 hr |
| Dec 23, 9:32 AM CST | Special Weather Statement | MOB | Crenshaw | 28 min |
| Dec 23, 9:51 AM CST | Special Weather Statement | MOB | Choctaw | 54 min |
| Dec 23, 11:25 AM CST | Marine Dense Fog Advisory | MOB | 4 days | |
| Dec 23, 11:30 AM CST | River Flood Warning | MOB | Baldwin | 24 hr |
| Dec 23, 11:32 AM CST | River Flood Warning | MOB | Escambia | 33 hr |
| Dec 23, 11:33 AM CST | Areal Flood Warning | MOB | Mobile | 6 hr |
| Dec 23, 12:29 PM CST | Special Weather Statement | MOB | Crenshaw | 46 min |
| Dec 23, 1:11 PM CST | Special Weather Statement | MOB | Wilcox | 34 min |
| Dec 23, 1:17 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 43 min |
| Dec 23, 1:59 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Wilcox | 46 min |
| Dec 23, 2:26 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 49 min |
| Dec 23, 3:07 PM CST | Special Weather Statement | MOB | Choctaw | 38 min |
| Dec 23, 5:03 PM CST | Special Weather Statement | MOB | Choctaw | 42 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.